Missouri, 2005

Damaging Wind in Missouri, August 28, 2005

August 28, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 28, 1:22 AM CST, 13 hours 58 minutes earlier.

Area forecast discussion, Aug 28, 1:22 AM CST, 13 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT SUN AUG 28 2005

.DISCUSSION...SHORT TERM ISSUES ARE POSSIBLE CLOUD COVER AND/OR PCPN
TODAY...ESPECIALLY FOR NORTHERN PORTIONS OF CWA DUE TO A WEAK TROF
THAT SWINGS THROUGH. WILL ADD MENTION OF SLIGHT CHANCE OF RWS/TRWS
TO THIS AREA THIS MORNING...AS 850 DEWPTS AROUND 10 POOL ALONG THIS
BOUNDARY AND THERE ARE SOME DECENT CAPES. WILL ALSO INCREASE MID AND
HIGH CLOUDS FOR TODAY. AS FOR HIGH TEMPS...SHOULD SEE UPPER 80S TO
LOWER 90S.

BY TONIGHT...TROF SHOULD EXIT CWA...ALLOWING HIGH PRESSURE TO BUILD
INTO THE REGION. DRY WEATHER TO PERSIST THROUGH MONDAY. HOWEVER...
HURRICANE KATRINA EXPECTED TO MAKE LANDFALL AROUND NEW ORLEANS
DURING THE DAY MONDAY THEN TRACK TO THE NORTH AND NORTHEAST THE NEXT
SEVERAL DAYS. THIS WILL AFFECT OUR CWA WITH AN INCREASE IN CLOUD
COVER...ESPECIALLY EASTERN HALF OF CWA WITH A SLIGHT CHANCE OF RWS
AND TRWS FOR SOUTHERN SECTIONS BEGINNING AFTER 06Z TUESDAY AND
PERSISTING THROUGH TUESDAY NIGHT.

AFTER THAT...DRY AND MILDER WEATHER IN STORE FOR CWA...WITH NO MAJOR
CHANGES MADE TO THE EXTENDED.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Aug 28, 3:07 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SUN AUG 28 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
407 PM CDT SUN AUG 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTHEAST
MISSOURI...AND WEST CENTRAL AND SOUTHWEST ILLINOIS TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS...
HOWEVER THEY WILL PRODUCE DANGEROUS LIGHTING...HEAVY RAIN...AND GUSTY
WINDS IN EXCESS OF 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WHILE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED...STORM SPOTTERS
AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL IN RAINFALL
OBSERVATIONS AND ANY STRONG WIND OR HAIL REPORTS.

CARNEY

The radar

The St Louis radar (KLSX), 139 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
August 28, 3:20 PM CST
Where
Monroe County, Monroe City
Measured
40 kt (46 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
39.650, -91.733

Thunderstorm wind gusts of about 45 mph blew down some roof trusses at a home under construction. One worker was injured by the flying lumber.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468789.